Results 1 to 9 of 9

Thread: oxycodon withdrawals?

  1. #1

    oxycodon withdrawals?

    I wanted to ask if any of you who take oxycodon ran into a similar problem and have some advice for me. First of all I find it all so embarrassing and it takes me some strength to write this or even talk to someone around here like friends and my doctor.
    I take oxycodon for a while now and get my nerve pain somehow under controll with it. And you all know how this pain can ruin your life, and how happy you are if you get it down to a level that allows you to enjoy life. Once in a while I had to encrease the dosage to get the same effect.
    But now I am in a horrible siituation: living with my 81 year old mom who got pretty bad dementia since last September. It was terrible to arrange help, and finally I hired a Polish woman (they work for less money, live in your place and stay for about two months, then the next comes and so on. ) But they are not really taking the stress off, because my mom still sits nonstop in my room. Plus they are not competent, and the first one stole, the second one now hasn't cleaned in 3 weeks and stinks like an alcoholic a few times a day. And who knows if she doesn't steal.
    So here I was in that situation, getting stress from mom, who requests something every view minutes, and having an alcoholic, lazy housekeeper around, not really having a "life", and NOBODY was helping me deal with all that, and I had asked a tousand people, institutions, doctors etc.
    Then, when the stress was getting undurable, I did something very stupid: I took the oxycodon like peppermints and lost controll. I think, my unconcious plan was that it got so bad, that somebody would HAVE TO listen to me. But now I am in trouble. The package of oxycodon is getting empty way before a new one is due. Last Saturday I think I realized I had to do something and got back to my regular dosage. Pain is a little worse, but the spasticity is really bad.
    I am afraid if I stop taking them as soon as they are empty, I will have terrible pain and spasms. But if I want a prescription I need to talk honestly with my doctor, and I am afraid what he might do (and of course I don't know if I dare at all, because I am so embarrassed, feel like a junky). Will he trust me to get it under controll?
    What would happen if I waited without oxycodon untill it is the right time for a new prescription (appr. a week)? Unfortunately I have absolutely no idea whereelse I could get some to bridge that gap.

  2. #2

    oxy w/drawal

    Talk to your dr.Oxy wdrawal is rough if not done properly.The dr.can bring you down gradually.I went through it.I use gabapentin for nerve pain. It works for me. Also, you're not alone if you use this board.Lots of good caring,knowledgable folks here

  3. #3
    Hi Regine,

    Try very hard to make the remaining pills last you until your next prescription is due. It's hard not to take them in the "now" but as bad as you'll feel doing less of them because you're tolerance level has now been reset by taking them like "peppermints" there is nothing worse than a complete cold turkey withdrawal. Every damn minute seems like a damn hour!

    If you've already taken too many and there's no way to spread them out then call your doctor and explain to him what you did. Assure him that you weren't aware of the consequences and that you'll never do it again. My doctor counts every single pill and since I signed an "opioid agreement" there's no wiggle room. I take them as prescribed. I already used up my "one chance" and at the level of morphine that I'm on (100mgs slow release 3X a day) there's no way that I can afford to buy them "on the street" at $.50 to $1.00 per MG!

    Try really hard to go by your doctor's directions and he or she will work with you until you reach a dose that helps you. It will take some time and it's not easy to control the urge to take an extra one. Pain pills will never take all the pain away, they just make the pain "manageable". After awhile you want to get off the instant release version of oxycodone and get on the slow release version. In the US it's called "OxyContin". Some doctors will prescribe both types (the instant version for "breakthrough" pain) but I found myself taking the breakthrough pills at the maximum dosage all the time... kind of defeating the purpose of them. I think most people do. So try to get enough of the slow release version so you're not going up and down all day long going through "mini-withdrawals" every few hours.

    Good luck... I feel your pain and I hope you're able to make it until you get your next prescription. Cold turkey withdrawal is hell on earth... something to be avoided at all cost!

    Bob.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

  4. #4
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    I actually wait for withdrawal before I take anything. I use a patch, and oxy for breakthrough pain. oxycodone is laboratory heroin. it could be a monster drug, or like a blessing.

    are you taking a time released pill? Mine you dont take more than 1 in twenty four hours. I take 1 every 48 hours even if my script is for one a day. if there is an odd day that I need one, like if I have an outing, or if the pain really is getting terrible, I know I will not run out.

    I use a calender, and mark each dose, time and day. Iv only run out once and it was my kids boyfriend who stole my meds. Im so carful with recording the time and dates, that I knew immediately when a patch was missing.

    you will have withdrawal now and then when using narcotics. otherwise you would always be upping the dose. you need to expect that you will have a day or so of withdrawal now and then. Clonidine helps with withdral days. I can no longer take that drug though, so just hunker down and withdraw for a day until my doses are really due.

    I think using a pain patch has been good in that you can keep track of what you use easier. I hardly ever have felt a high from what I take.

    are you high from them? if so, you withdrawal could be worse than if you had a low enough dose not to feel high from them.

    There really is no way around it. you will have to stretch your meds for a week and will have to withdraw some. Maybe you can get something for the spasms though.

  5. #5
    Senior Member IsMaisin's Avatar
    Join Date
    Oct 2012
    Location
    Just outside Fort Bragg, NC USA
    Posts
    546
    I got so sick from the withdrawal that I was unable to take my other meds without vomiting. That lead to withdrawal symptoms from all my other drugs, frequent and severe seizures, and depression with suicidal ideation. Seriously, it cascaded into a total meltdown.
    Played with bombs- No SCI, Brain Damage enough that I require a chair and a caregiver.

  6. #6
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    wow that sucks. I think if I felt like that, I would be very careful indeed about not running out.

    ....About using a calender to document your medication usage. It save my butt just this week. If not for my calender, and my history, I would be having to go cold turkey right now. I had three years worth of medication documented, as are my Dr visits on those calenders. I see a physiatrist about my future meds at the end of the month. At that point, I may have to detox. if so, that that is that. My being able to show my Gp exactly how and when I take my meds, and that it fits perfectly with my appointments really has worked in my favor more than once.

  7. #7
    That is all good advice. I took a heart yesterday and talked to a friend, and he offered to go with me to see my doctor this afternoon, so I wouldn't be alone explaining this all. I like the idea of documenting it all. But what would you do in moments when the pain gets really bad? And I think the spasms are a withdrawal symptom I experience even when I stay with my regular dosage, probably worsened by the tough situation with my mom and that strange Polish lady. Will that go away? I know so little about withdrawal, because it has always been easy for me to quit things like smoking, drinking a regular glas of wine in the evening. My willpower did that like no big deal, but I never had to deal with withdrawal symptoms.

  8. #8
    All went well. Doc was very understanding, just wants my best. I will do the documentation, that sounded good. But still: what do you recommend for moments when the pain hits hard inbetween? He talked about Severedol as a possible med. Are any of you familiar with that?

  9. #9
    Very glad to hear your doc visit went well, it's always nerve-wracking in this sort of situation.

Similar Threads

  1. Withdrawals
    By Cris in forum Care
    Replies: 13
    Last Post: 01-19-2004, 10:37 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •